Jump to content

Tapering while suffering from depression and anxiety


[Tr...]

Recommended Posts

Hi folks. I have very bad depression and anxiety coupled with chronic central neuropathic pain which makes the first 2 worse and vice versa plus insomnia. I'm tapering off Valium and I wanted to know if it's safe to take an antidepressant while doing so if such which would be the safest one to try?
Link to comment
Share on other sites

Hello TrenxT, welcome to BenzoBuddies,

 

You sound pretty miserable but you fit right in here since pretty much everyone is in the same boat.  Can you tell us what your taper looks like, are you allowing your symptoms to settle before making another reduction?

 

Many swear by A/D's, others say they've harmed them, we're all too different and our central nervous system is so sensitive it's unknown how we'll each react.

 

I'll provide some resources for you to look at, let us know how we can help.

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Other Medications   

 

http://www.benzobuddies.org/forum/index.php?board=147.0  This board has support groups for those wishing to taper from A/D's

Link to comment
Share on other sites

I'm going by Ashton.  Was at 10mg and I'm going down by 10% monthly.  I'm at 8 now I still can't sleep and going down to 7 next week. I just want to know if AD is OK to take while tapering or even opioids for the pain.
Link to comment
Share on other sites

Welcome TrenxT to BB.

Ashton even talks about the use of SSRIs during benzo detox. Like Pam said, they can be beneficial for some ppl and make things worse for others. The only way to know is to try. The SSRI I have had the best luck with was lexapro. I can't tolerate ones like paxil and prozac. If you try, start at a really low dose and gradually work your way up to the therapeutic dose. This may or may not help you as you slowly come off the valium. I would rather be on any other drug than benzos even tho I prefer no drugs like most ppl here.

Link to comment
Share on other sites

  • 2 weeks later...

Hello TrentxT,

Welcome, we're glad you're here.

Are you on any other drugs besides Valium or were you in the last years? Just wondering if that could be having an affect.

I also had severe pain and anxiety and depression and now see that my medications made all of that so much worse than I could have ever imagined, including ambien being the main cause of so much pain and tramadol, a pain med, being the frosting on the cake of making it more unmanageable.

Sleep is so precious, I felt I had to stay on ambien because of the pain, couldn't function without sleep ... but finally the stars aligned enough for me to find my way out. Now I often sleep well, have much less anxiety and depression and little pain. I do have anxiety and depression though and it's a lot of work to show up for counseling and heal.

I wish you success on your journey and Peace.

Kachina

 

Link to comment
Share on other sites

×
×
  • Create New...